Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 37, NWS Atlanta, GA

April 3, 2007Floyd County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 3, 2007, 3:48 PM EDT for Floyd County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2007, 3:48 PM EDT (19:48 UTC)
Expired
Apr 3, 2007, 4:30 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 105 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 3:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
194 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 031949
SVRFFC
GAC115-032030-
/O.NEW.KFFC.SV.W.0037.070403T1948Z-070403T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLOYD COUNTY IN NORTHWEST GEORGIA

* UNTIL 430 PM EDT

* AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 19 MILES WEST 
  OF ROME...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LINDALE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3431 8544 3411 8542 3409 8509 3435 8513

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 5:18 AM EDT, 10 hours 30 minutes earlier.

Area forecast discussion, Apr 3, 5:18 AM EDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 AM EDT TUE APR 3 2007

.SHORT TERM /TODAY THROUGH THURSDAY/...
CURRENT SURFACE ANALYSIS INDICATING A MOISTURE BOUNDARY ALONG A
LINE FROM ANNISTON ALABAMA TO GAINESVILLE TO ANDERSON SOUTH
CAROLINA. ISOLATED THUNDERSTORMS ARE MOVING THROUGH THE AREA SOUTH
OF THIS LINE. SHORT TERM MODELS ARE IN PRETTY GOOD AGREEMENT WITH
EACH OTHER AS WELL AS RUN TO RUN AS FAR AS MAIN FEATURES DURING
THE SHORT TERM PERIOD. WEAK IMPULSES WILL MOVE THROUGH ZONAL FLOW
ACROSS SOUTHEAST TODAY...GFS/NAM INDICATING CAPE VALUES BY THIS
AFTERNOON IN THE 1000 TO 1500 RANGE AND LIFTED INDICES IN THE -3
TO -6 RANGE. HAVE CONTINUED SLIGHT TO CHANCE POPS AS LIMITED LIFT
AVAILABLE...AT LEAST UNTIL LATER TONIGHT WHEN A COLD FRONT
APPROACHES NORTHWEST GEORGIA. FRONT WILL PUSH THROUGH FORECAST
AREA TOMORROW AS UPPER LOW DEEPENS OVER THE GREAT LAKES REGION.
MODELS SHOWING GOOD 85H COLD AIR ADVECTION AND THICKNESS VALUES
INDICATING HIGH TEMPERATURE WILL OCCUR TOMORROW MORNING WITH
TEMPERATURES FALLING THROUGHOUT THE AFTERNOON. DRY NORTHWEST FLOW
ALOFT AND BROAD SURFACE HIGH PRESSURE BUILDING SOUTHWARD WILL
BRING COOLER TEMPERATURES AND CLEARING SKIES WEDNESDAY NIGHT INTO
THURSDAY. WILL GO WITH A BLEND OF MAV/MET WITH TEMPERATURES
RUNNING ABOUT 10 DEGREES BELOW NORMAL WEDNESDAY NIGHT AND
THURSDAY.

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
EXTENDED MODELS CONTINUE TO ADVERTISE DEEPENING UPPER LOW OVER
SOUTHERN CANADA THROUGH SATURDAY BEFORE LIFTING NORTHEAST. BROAD
SURFACE HIGH PRESSURE WILL BUILD SOUTHWARD INTO THE PLAINS AND THE
SOUTHEAST BY THE END OF THE WEEKEND. COLD POLAR AIR PUSHES INTO
NEW ENGLAND BY SUNDAY MORNING AND MODELS SHOWING TEMPERATURES
ACROSS NORTH GEORGIA AT OR BELOW FREEZING. NEAR FREEZING
TEMPERATURES EXPECTED SATURDAY THROUGH MONDAY MORNING WITH HIGHS
ONLY IN THE MID 50S TO MID 60S.

&&

.AVIATION...
STRATUS COVERING THE CSG/MCN AREAS AND WITH CLEARING SKIES OVER THE
ATL AREA...SHOULD SEE THE VSBY AND CIGS BRIEFLY GO DOWN IFR BEFORE
THE SUN HAS TIME TO WORK ON IT. CIGS AND VSBYS SHOULD IMPROVE VFR BY
NOON ALL AREAS. INSTABILITY AHEAD OF THE COLD FRONT WILL BRING A
CHANCE OF SHOWERS AND TSTMS TO THE TAF SITES LATER THIS AFTERNOON.
WILL KEEP CIGS AND VSBYS VFR AFT 18Z EXCEPT IN T-STORMS. WILL KEEP
THE CHANCE OF TSTORMS THROUGH 12Z WED ALL SITES AS THE COLD FRONT
WILL REMAIN TO THE WEST OF THE AREA. WINDS WILL BE LIGHT AND
SOUTHWEST THIS MORNING BUT INCREASE ONLY TO ABOUT 10 KTS...POSSIBLY
A GUST TO 15 KTS IN THE SHOWERS/TSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          81  60  74  38  66 /  20  40  20  10  10
ATLANTA         78  59  71  40  63 /  30  40  20   5   5
BLAIRSVILLE     80  57  66  33  57 /  30  70  20  10  10
CARTERSVILLE    81  57  69  36  61 /  30  50  20  10   5
COLUMBUS        82  64  77  45  68 /  30  40  30   5   5
GAINESVILLE     79  59  68  39  60 /  30  50  20  10  10
MACON           83  63  81  44  69 /  30  30  30   5   5
ROME            81  59  72  39  62 /  30  60  20  10   5
PEACHTREE CITY  80  56  75  38  65 /  30  40  20   5   5
VIDALIA         86  63  82  47  68 /  20  20  30   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/12
Hazardous weather outlook, Apr 3, 11:22 AM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1122 AM EDT TUE APR 3 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1122 AM EDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS EXTREME NORTHWEST
GEORGIA LATE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WARM MOIST AIRMASS WILL REMAIN IN PLACE ACROSS GEORGIA TODAY AND
TONIGHT. A STRONG COLD FRONT WILL APPROACH GEORGIA FROM THE WEST
TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE LARGE HAIL AND
CLOUD TO GROUND LIGHTNING.

.DISCUSSION...
A STRONG COLD FRONT OVER THE MID SECTION OF THE COUNTRY WILL
APPROACH GEORGIA TONIGHT. THE ATMOSPHERE AHEAD OF THE FRONT WILL
DESTABILIZE...ESPECIALLY THIS AFTERNOON AND EVENING. CAPE VALUES
WILL RISE TO NEAR 1200 AND LIFTED INDEX VALUES WILL DROP TO -1 TO
-4 ACROSS EXTREME NORTHWEST GEORGIA THIS AFTERNOON AND EVENING.
WHILE THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH AND
CENTRAL GEORGIA LATER THIS AFTERNOON AND TONIGHT...THE STRONGEST
STORMS...WHICH COULD REACH SEVERE LEVELS...WILL BE MAINLY WEST OF A
LINE FROM ROME TO CHATSWORTH...WITH THE BEST CHANCE BETWEEN THE
HOURS OF 3 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY. OTHERWISE
HAZARDOUS WEATHER IS NOT EXPECTED FOR THE REST OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION ACROSS...MAINLY ACROSS NORTHWEST GEORGIA.

In the hours before

Special weather statement, Apr 3, 3:31 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 PM EDT TUE APR 3 2007

GAZ032-032000-
331 PM EDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN COBB COUNTY UNTIL
400 PM EDT...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MARIETTA...AND MOVING EAST AT 10 MPH.

WIND GUSTS OF 35 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS COBB COUNTY THROUGH
400 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
KENNESAW...MARIETTA...FAIR OAKS...SMYRNA...WHITEWATER AND VININGS.

MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR
FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THIS STORM.
Special weather statement, Apr 3, 3:33 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT TUE APR 3 2007

GAZ011-019-032000-
333 PM EDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN FLOYD AND
CHATTOOGA COUNTIES UNTIL 400 PM EDT...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOLLAND...AND MOVING EAST AT 15 MPH.

WIND GUSTS OF 35 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS NORTH FLOYD AND
SOUTH CHATTOOGA COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE HOLLAND...COOSA...CHATTOOGAVILLE...
BERRYTON... LYERLY...JAMES H. FLOYD STATE PARK...TIDINGS...
ARMUCHEE...SHANNON AND ROME.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THIS STORM.
Special weather statement, Apr 3, 3:42 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT TUE APR 3 2007

GAZ030-041-032015-
342 PM EDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN HARALSON AND POLK
COUNTIES UNTIL 415 PM EDT...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FELTON...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
HARALSON AND POLK COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BUCHANAN...FELTON...VAN WERT...FISH CREEK
AND ROCKMART. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 3, 3:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT TUE APR 3 2007

GAZ034-035-047-032015-
348 PM EDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WALTON...BARROW
AND GWINNETT COUNTIES UNTIL 415 PM EDT...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LAWRENCEVILLE TO BOLD SPRINGS...MOVING EAST
AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WALTON...BARROW AND GWINNETT COUNTIES THROUGH 415 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BOLD SPRINGS...
LAWRENCEVILLE...CAMPTON...DACULA...AUBURN...GRATIS...BETHLEHEM...
CARL...WINDER...FORT YARGO STATE PARK...STATHAM AND RUSSELL. BRIEF
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:38 PM EDTSevere Thunderstorm WarningFFCCobb37 min
Apr 3, 4:25 PM EDTSevere Thunderstorm WarningFFCFloyd35 min
Apr 3, 4:32 PM EDTSevere Thunderstorm WarningFFCBartow43 min
Apr 3, 4:47 PM EDTSevere Thunderstorm WarningFFCCherokee28 min
Apr 3, 4:58 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk32 min
Apr 3, 5:11 PM EDTSevere Thunderstorm WarningFFCCherokee, Fulton34 min
Apr 3, 5:15 PM EDTSevere Thunderstorm WarningFFCWhitfield30 min
Apr 3, 5:24 PM EDTSevere Thunderstorm WarningFFCForsyth36 min
Apr 3, 5:24 PM EDTSevere Thunderstorm WarningFFCFloyd, Paulding, Polk36 min
Apr 3, 5:42 PM EDTSevere Thunderstorm WarningFFCDawson33 min
Apr 3, 5:54 PM EDTSevere Thunderstorm WarningFFCPaulding36 min
Apr 3, 5:55 PM EDTSevere Thunderstorm WarningFFCForsyth, Hall50 min
Apr 3, 5:57 PM EDTSevere Thunderstorm WarningFFCFloyd33 min
Apr 3, 6:16 PM EDTSevere Thunderstorm WarningFFCCobb44 min
Apr 3, 6:28 PM EDTSevere Thunderstorm WarningFFCBanks28 min
Apr 3, 6:29 PM EDTSevere Thunderstorm WarningFFCGilmer31 min
Apr 3, 6:39 PM EDTSevere Thunderstorm WarningFFCFannin, Union36 min
Apr 3, 6:39 PM EDTSevere Thunderstorm WarningFFCFloyd36 min
Apr 3, 6:53 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton37 min
Apr 3, 7:20 PM EDTSevere Thunderstorm WarningFFCDeKalb40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.